Hail, Bannock
- When
- August 4, 1:48 PM MST to 1:54 PM MST
- Where
- Bannock County, Chubbuck
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 42.917, -112.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 4, 2:12 AM MST, 11 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 312 AM MDT FRI AUG 4 2006 .DISCUSSION...SHORT WAVE CROSSING NORTHERN IDAHO TODAY COMBINED WITH SOME MONSOON MOISTURE MOVING NORTH FROM ARIZONA. WATER VAPOR SHOWS MOISTURE INTO THE UPPER SNAKE HIGHLANDS. INCREASED PRECIPITATION AMOUNTS SOME AS A RESULT ALONG THE MONTANA BORDER. WEAK SURFACE FRONTAL DEVELOPMENT SHOULD TAKE PLACE ACROSS THE CENTRAL MOUNTAINS WITH SHORT WAVE MOVING EAST. BOTH WRF AND GFS MOVE VORTICITY MAX THROUGH VICTOR TO ISLAND PARK AREA THIS AFTERNOON AND END THUNDERSTORM ACTIVITY EARLY THIS EVENING. ISOLATED THUNDERSTORMS TRYING TO CROSS INTO CASSIA COUNTY THIS MORNING THEN THROUGH THE CARIBOU HIGHLANDS. A SECOND DISTURBANCE IN SOUTH CENTRAL NEVADA TRACKS THROUGH ROUGHLY THE SAME AREA THIS AFTERNOON AS WELL. INCLUDED ISOLATED THUNDERSTORMS WITH GUSTY WINDS IN THE SOUTHERN ZONES AGAIN TODAY. SATURDAY MORE MID LEVEL RIDGING WILL BE OVER FORECAST AREA SO VERY ISOLATED MOUNTAIN THUNDERSTORMS EXPECTED IN THE AFTERNOON. THE CLOSED LOW OFF CALIFORNIA LIFTS NORTHEAST SUNDAY NIGHT AND MONDAY. GFS ROTATES UPPER LEVEL FRONTAL FEATURE INTO THE UPPER SNAKE HIGHLANDS AND ALL OF SOUTHEAST IDAHO WILL CONTINUE TO BE IN MOIST UNSTABLE SECTOR OF SYSTEM. FOCUS OF PRECIPITATION SHIFTS ALMOST WITH EACH MODEL RUN SO FORECAST STILL BROAD BRUSHED AT THIS TIME. ONCE THAT DISTURBANCE GOES THROUGH THE EXTENDED MODELS BUILD HIGH PRESSURE OVER THE SOUTHWEST STATES MID WEEK. GFS DRY AT THIS POINT BUT FLOW PATTERN WILL BE FAVORABLE FOR EMBEDDED DISTURBANCE TO TRICKLE THROUGH THE AREA AND MOISTURE WILL NOT BE FAR AWAY. LITTLE CHANGE IN TEMPERATURES THROUGH THE WEEK. RS .FIRE WEATHER....MID LEVEL MOISTURE AND A WEAK FRONTAL SYSTEM WILL COMBINE FOR THUNDERSTORM ACTIVITY ACROSS MOST OF THE AREA THIS AFTERNOON. CURRENT SATELLITE TRAJECTORY FAVORS CONVECTION OVER SOUTHERN PORTIONS OF ZONE 406...ZONE 411...AND NORTHERN PORTIONS OF ZONES 410 AND 413. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR GENERATING WIND GUSTS OVER 40 MPH AND MAY INITIALLY BEGIN DRY BEFORE TRANSITIONING TO WET. IN ADDITION...RH VALUES IN THE TEENS WILL BE LIKELY ACROSS MUCH OF ZONES 405/406/407 THIS AFTERNOON. MID LEVEL WIND FLOW WILL KEEP STORMS MOVING QUICKLY FROM SOUTHWEST TO NORTHEAST. && .AVIATION...ISOLATED THUNDERSTORMS WITH WIND GUSTS UP TO 35KTS WILL BE POSSIBLE ACROSS MOST LOCATIONS EAST OF TWF TODAY. THE MOST ACTIVITY WILL OCCUR AFTER 18Z AND WILL FAVOR TWEB ROUTES 340 AND 343. && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 451 AM MDT FRI AUG 4 2006 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 451 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE DISTURBANCE WILL CROSS NORTHERN IDAHO TODAY AND PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN THE UPPER SNAKE HIGHLANDS THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE SOUTH CENTRAL AND CARIBOU HIGHLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SOUTHERLY FLOW PATTERN WILL BRING MOISTURE NORTHWARD FROM ARIZONA TO SOUTH EAST IDAHO THROUGH EARLY NEXT WEEK. THE AIRMASS WILL BE UNSTABLE WITH THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND EARLY EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 28 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532193.